MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75126
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, videos were provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had inflation issue.It was further reported that the device allegedly had deflation issue.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas pta dilatation catheter was received for evaluation.During visual evaluation, no kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillets.During functional testing, an in-house presto inflation device was used to inflate the balloon.The balloon was able to be partially inflated.The balloon was noted to be still partially inflated during deflation.Under microscopic evaluation, the balloon was cut and examined and the glue bullet was noted to be seated within the portholes.One medical video was reviewed.The video shows a procedure taking place with an interventionalist holding an insufflation device for an angioplasty balloon.The device shows the pressure at approximately 18 atm.An angioplasty balloon is not seen inflated.Based on the video review, the reported inflation issue is kept inconclusive since the video shows that an insufflation device is being used without evidence of an angioplasty balloon being successful inflated.One video was provided and reviewed.The photo shows the atlas balloon which is inflated and connected to a inflation device.It stays inflated even after the pressure reading is zero.Therefore, based on the video review, the identified deflation problem is confirmed since the balloon was noted to be still inflated during deflation.Therefore, the investigation is confirmed for the reported inflation issue since the balloon was able to be only partially inflated during functional testing of returned sample.The investigation is confirmed for identified deflation problem since the balloon was noted to be still inflated during deflation based on video review and functional testing of returned sample.The glue bullet withdrawn into the inflation lumen and the collapsing of the port holes is a possible cause of the reported inflation issue and identified deflation problem.However, the definitive root cause for the reported inflation issue and identified deflation problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had inflation issue.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13332552
Report Number2020394-2021-02193
Device Sequence Number11174250
Product Code DQY
UDI-Device Identifier00801741062414
UDI-Public(01)00801741062414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75126
Device Catalogue NumberAT75126
Device Lot NumberGFFS2599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale